Jump to content

need to get off


[go...]

Recommended Posts

terrible withdrawal symptoms after stopping temazepam.  still taking clonazepam, but at a reduced dose.  really tough right now. 

wondering if I should go back on a higher dose and taper more slowly.  Really need some advice.

Link to comment
Share on other sites

Hi gonna make it,

 

Welcome to BB  :)

 

I am sorry to hear that you are suffering from your Temazepam withdrawals.  Did you cold turkey from that particular benzo?  And how long have you been off of the Temazepam?  It would really depend on how long you have been off of the pills and also how severe your withdrawal are as to whether or not it would be a good idea for you to reinstate and do a slower taper when stable.  How much Klonopin do you take on a daily basis?  And did you recently reduce that dose too?  If so, by how much?

 

Sorry for all the questions, but we need to gauge these things in order to best support you.

Link to comment
Share on other sites

Hi-  I started temazepam five months ago and was taking varying amounts between 15 mg up to 75 mg.  I had no idea that this was addictive. I just started becoming sicker and sicker. I started developing severe shakes and extreme terror panic attacks.  About a month ago I informed my doctor of this and so he gave me 1 mg of klonopin.  I took 30 mg of temazepam for two days and then 15 mg of temazepam for two days and then stopped and then replaced my klonopin at nighttime for the temazepam.  Within the last 3 weeks, I have cut my 1 mg of klonopin by 1/8 every three to four days.  I have been at a quarter of a tablet for the last three days.  I am having a really tough time and need some guidance.

Thank you for being here.

Link to comment
Share on other sites

Hi gonna make it,

 

To go from 75mgs of Temazepam to 1mg of Klonopin is quite a large and rapid dose reduction, and it's not something we would recommend.  Unfortunately, most doctors are unaware of the dangers of reducing benzos at such a rapid rate, and they are also seemingly unaware of the dreadful withdrawals that usually follow such a course of action.

 

As you cut out your temazepam dose over a month ago now, I personally don't think it would benefit you that much to go back on it; especially as you are now taking Klonopin.  What you might consider doing it dose-correcting back up to the 1mg klonopin you were initially taking after your rapid cross-over and hold at that dose until you feel more stable.  Once you begin to feel more stable, which hopefully you will do -although there are no guarantees -  you can begin to taper off of your Klonopin.  We generally recommend that you taper no more than 10% of your daily dose every 7 to 14 days, or longer, depending on how you feel.

Link to comment
Share on other sites

Agree with Bevoir. Stablize at a higher dose for a week or so. Catch your breath!

 

I dropped 0.125mg per week. It was as fast as I would want to go. You can drop that amount every two weeks if necessary. It's a balancing act between making the progress we want and having manageable symptoms.

 

You are on the right path!

 

Link to comment
Share on other sites

×
×
  • Create New...